Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 28, 2011, 3:08 AM EDT for Alachua County, Gilchrist County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2011, 3:08 AM EDT (07:08 UTC)
- Expired
- Mar 28, 2011, 4:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Alachua County, FL, Gilchrist County, FL
The radar
The Jacksonville radar (KJAX), 139 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:43 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
046
WUUS52 KJAX 280708
SVRJAX
FLC001-041-280800-
/O.NEW.KJAX.SV.W.0015.110328T0708Z-110328T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 AM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALACHUA COUNTY IN NORTHERN FLORIDA
SOUTHERN GILCHRIST COUNTY IN NORTHERN FLORIDA
* UNTIL 400 AM EDT
* AT 308 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TRENTON...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRENTON...HIGH SPRINGS...ALACHUA AND GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
MONDAY MORNING FOR NORTHEASTERN FLORIDA.
&&
LAT...LON 2966 8295 2993 8246 2966 8228 2953 8261
2954 8265 2956 8267 2956 8275 2958 8278
2959 8294 2962 8297 2964 8297
TIME...MOT...LOC 0708Z 246DEG 33KT 2957 8288
$$
SHASHY3 follow-up statements
064
WWUS52 KJAX 280731
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 AM EDT MON MAR 28 2011
FLC001-041-280800-
/O.CON.KJAX.SV.W.0015.000000T0000Z-110328T0800Z/
ALACHUA FL-GILCHRIST FL-
331 AM EDT MON MAR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR SOUTHEASTERN GILCHRIST AND WESTERN ALACHUA COUNTIES...
AT 331 AM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NEWBERRY...OR 7 MILES EAST OF
TRENTON...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWBERRY...HIGH SPRINGS...ALACHUA AND GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
MONDAY MORNING FOR NORTHEASTERN FLORIDA.
&&
LAT...LON 2965 8277 2969 8276 2993 8246 2966 8228
2953 8261 2954 8265 2956 8267 2956 8268
TIME...MOT...LOC 0731Z 243DEG 34KT 2967 8265
$$
SHASHY450 WWUS52 KJAX 280750 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 AM EDT MON MAR 28 2011 FLC041-280800- /O.CAN.KJAX.SV.W.0015.000000T0000Z-110328T0800Z/ GILCHRIST FL- 350 AM EDT MON MAR 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILCHRIST COUNTY IS CANCELLED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT MONDAY MORNING FOR NORTHEASTERN FLORIDA. LAT...LON 2964 8246 2973 8256 2993 8246 2966 8228 TIME...MOT...LOC 0750Z 244DEG 37KT 2974 8246 $$ FLC001-280800- /O.CON.KJAX.SV.W.0015.000000T0000Z-110328T0800Z/ ALACHUA FL- 350 AM EDT MON MAR 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR CENTRAL ALACHUA COUNTY... AT 350 AM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ALACHUA... OR 9 MILES NORTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAINESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT MONDAY MORNING FOR NORTHEASTERN FLORIDA. && LAT...LON 2964 8246 2973 8256 2993 8246 2966 8228 TIME...MOT...LOC 0750Z 244DEG 37KT 2974 8246 $$ SHASHY
585 WWUS52 KJAX 280800 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 AM EDT MON MAR 28 2011 FLC001-280810- /O.EXP.KJAX.SV.W.0015.000000T0000Z-110328T0800Z/ ALACHUA FL- 400 AM EDT MON MAR 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALACHUA COUNTY HAS EXPIRED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT MONDAY MORNING FOR NORTHEASTERN FLORIDA. LAT...LON 2964 8246 2973 8256 2993 8246 2966 8228 TIME...MOT...LOC 0800Z 244DEG 36KT 2978 8234 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:35 PM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Mar 27, 9:35 PM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 PM EDT SUN MAR 27 2011 .UPDATE...SEVERE WEATHER EVENT HAS ENDED...ALTHOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ANY THUNDERSTORM THAT FORMS MAY BECOME STRONG...WITH THE MAIN CONCERN OF HAIL AS TEMPERATURES ALOFT ARE QUITE COLD FOR THIS TIME OF YEAR. SHOWER ACTIVITY WILL LIKELY INCREASE LATE TONIGHT OVER NORTHEAST FLORIDA...ESPECIALLY FROM GAINESVILLE SOUTHWARD AS STRONG DYNAMICS (I.E., 700/300 MB COUPLET) RE-ESTABLISHES. ZFP HAS BEEN UPDATED. && .AVIATION... LOW CEILINGS WILL FIRST IMPACT SSI TONIGHT ON NORTHEAST WINDS BEHIND THE COLD FRONT. VLIFR CEILINGS WILL BE POSSIBLE THERE LATE TONIGHT. LOW CEILINGS WILL THEN SPREAD OVER THE JACKSONVILLE AREA TERMINALS MONDAY MORNING. BEST CHANCE FOR THUNDERSTORM IMPACTS WILL BE AT GNV TOMORROW. && .MARINE... SOUTHWEST FLOW WILL BECOME NE LATE TONIGHT OVER GA WATERS AND MONDAY OVER NE FL WATERS AS COLD FRONT MOVES DOWN THE COAST. WILL CONTINUE TO USE NAM12 WINDS WHICH ARE A LITTLE FASTER THAN GFS WITH FRONTAL POSITION. NO HEADLINES WILL BE NEEDED. FORECAST IS IN GOOD SHAPE AND NO CHANGES WILL BE MADE WITH THE EVENING FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... AMG 57 69 49 70 / 30 40 20 20 SSI 60 67 53 67 / 60 40 20 20 JAX 62 75 55 71 / 50 50 30 20 SGJ 64 74 59 71 / 50 60 30 30 GNV 62 79 58 76 / 60 70 30 20 OCF 62 80 61 79 / 60 70 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZAPPE/SHULER/WALKER
Hazardous weather outlook, Mar 28, 3:02 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 AM EDT MON MAR 28 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 302 AM EDT MON MAR 28 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR INLAND NORTHEAST FLORIDA UNTIL 10 AM EDT... ...AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR INLAND NORTHEAST FLORIDA UNTIL 9 AM EDT. REFER TO THE WATCH COUNTY NOTIFICATION FOR MORE DETAILS. AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA DUE TO SEVERAL ONGOING WILDFIRES. WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT AS A COLD FRONT HAS NOW ENTERED SOUTHEAST GEORGIA. USE CAUTION WHEN DRIVING ACROSS SOUTHEAST GEORGIA AS VISIBILITIES MAY BE REDUCED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A SERIES OF FAST MOVING DISTURBANCES COMING IN FROM THE GULF OF MEXICO WILL BRING A CONTINUED CHANCE OF THUNDERSTORMS FOR MUCH OF NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA EARLY THIS MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/PP
In the hours before
Local storm report, Mar 27, 9:48 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 1 ESE PATTERSON 31.38N 82.13W
03/27/2011 E0.88 INCH PIERCE GA TRAINED SPOTTER
5871 EAST MAIN ST NEAR DOWNTOWN PATTERSON SPOTTER REPORTS
NICKLE SIZE HAIL
0240 PM HAIL 3 W HORTENSE 31.33N 82.01W
03/27/2011 M1.75 INCH BRANTLEY GA TRAINED SPOTTER
GOLF BALL SIZE HAIL LASTED FOR 7 MINUTES AND COMPLETELY
COVERED THE GROUND.
0245 PM TSTM WND DMG HORTENSE 31.33N 81.96W
03/27/2011 BRANTLEY GA TRAINED SPOTTER
NUMEROUS TREES WERE REPORTED DOWN IN HORTENSE...INCLUDING
2 LARGE OAK TREES DOWN ON CHURCH ROAD.
0436 PM HAIL HAZLEHURST 31.87N 82.60W
03/27/2011 E1.00 INCH JEFF DAVIS GA PUBLIC
112 SOUTH TALLAHASSEE ST NICKEL TO QUARTER SIZE HAIL
0446 PM HAIL HAZLEHURST 31.87N 82.60W
03/27/2011 E0.75 INCH JEFF DAVIS GA LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED AT 8 PUBLIC SAFETY DR 911 CENTER
&&
SHULERLocal storm report, Mar 27, 10:09 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1009 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM WILDFIRE 10 NW HOMERVILLE 31.13N 82.89W
03/27/2011 CLINCH GA PARK/FOREST SRVC
ARABIA BAY WILDFIRE NOW 45 PERCENT CONTAINED. RESIDENTS
EVACUATED SATURDAY EVENING HAVE RETURNED TO THEIR HOMES.
0700 PM WILDFIRE 3 ESE NICHOLLS 31.50N 82.59W
03/27/2011 BACON GA PARK/FOREST SRVC
SESSOMS COMMUNITY WILDFIRE NOW AT 22,250 ACRES BURNED
ACROSS SOUTHWEST BACON AND NORTHERN WARE COUNTIES. THE
FIRE IS NOW 45 PERCENT CONTAINED.
0700 PM WILDFIRE 3 SSW BROXTON 31.58N 82.91W
03/27/2011 COFFEE GA PARK/FOREST SRVC
THE MOSELEY ROAD WILDFIRE HAS BURNED 1595 ACRES AND IS
NOW 90 PERCENT CONTAINED.
0700 PM WILDFIRE SE WAVERLY 31.09N 81.72W
03/27/2011 CAMDEN GA PARK/FOREST SRVC
THE MARY FIELDS PLANTATION WILDFIRE IN MOSTLY MARSH AREAS
SOUTHWEST OF KINGSLAND HAS BURNED 2500 ACRES AND IS NOW
25 PERCENT CONTAINED.
&&
SHULERSpecial weather statement, Mar 28, 2:45 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 AM EDT MON MAR 28 2011
FLZ035-036-280730-
ALACHUA-GILCHRIST-
245 AM EDT MON MAR 28 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG WINDS AND HAIL VALID UNTIL 330 AM
EDT...
AT 243 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES SOUTHWEST OF TRENTON...OR 11
MILES SOUTH OF CROSS CITY...MOVING NORTHEAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND TRENTON...BELL AND NEWBERRY
THROUGH 330 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 AM EDT MONDAY
MORNING FOR NORTHEASTERN FLORIDA.
LAT...LON 2966 8295 2969 8296 2975 8294 2976 8295
2990 8280 2963 8242 2954 8266 2956 8267
2956 8275 2958 8278 2960 8295 2964 8297
TIME...MOT...LOC 0643Z 241DEG 36KT 2949 8306
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:45 AM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Mar 28, 4:01 AM EDT | Special Weather Statement | JAX | Bradford | 29 min |
| Mar 28, 4:51 AM EDT | Special Weather Statement | JAX | Suwannee | 24 min |
| Mar 28, 8:41 AM EDT | Special Weather Statement | JAX | Nassau | 34 min |
| Mar 28, 9:58 AM EDT | Special Weather Statement | JAX | Marion | 62 min |
| Mar 28, 10:09 AM EDT | Special Marine Warning | JAX | 66 min | |
| Mar 28, 11:13 AM EDT | Special Marine Warning | JAX | 92 min | |
| Mar 28, 11:29 AM EDT | Special Weather Statement | JAX | Baker | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.